Aa
A
A
Close
533277 tn?1213642314
Tapering off of Lorazepam
I have been taking Lorazepam for about 8 years now.  My doctor has never objected to me tapering off of the medication, however, I find it extremely difficult to do so.  My Dr. said that i have been taking this medication for so long, that it actually has an adverse effect (point being, I take it so i don't get withdrawal symptoms vs. taking it for anxiety like it was originally prescribed for).

I currently take 1mg in the morning and then 1mg at night.  I have decided to start reducing it by .25mg for each dosage.  I have been through about 30 hours thus far but i am experiencing a really bad headached (over the scalp area) and feel like i am "out in the clouds".  I can deal with it without reaching for the bottle, however, I would love to know how long these symptoms take to leave your system?  

Also, does taking medications such as Lexapro and Lamictal help reduce the withdrawal symptoms?  (I was finally diagosed correctly with Bi-Polar disorder and these medications have really turned my life around).

Back to lorazepam, I think i have a better chance of getting off of this medication by going "cold turkey".
Cancel
4 Answers
Page 1 of 1
Avatar universal
I'm not sure why, exactly, you think you have a better chance going off of it "cold turkey".  You have been taking it for 8 years now.  Quitting a benzo cold-turkey is not like quitting smoking.  You are at risk for seizures, rebound anxiety, headaches, tension, depression,    insomnia, confusion, dizziness, personality changes, tachycardia, heart palpitations, hallucinations, memory loss, panic attacks, etc.

Sound like something you want to do cold-turkey?

If you think you feel "out in the clouds" now, wait until day 2-3 of quitting cold-turkey.

Why don't you run this by your doctor and see how quickly he/she tries to talk you out of it.

In short: BAD IDEA!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
533277 tn?1213642314
you are right, just was having an awful day! Thanks man.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi all. I've started taking lorazepam about a month ago only. But I only take .25mg each time, and not on a daily basis, though there were times when I'd take it in consecutive days whenever I suddenly felt nervous or had a panic attack.

In most cases, I couple this with a 10mg inderal given that I've always worried experiencing palpitations whenever I get tensed or hypertensive.

Is this a good combination at all and would the withdrawal symptoms be greater should I decide to quit taking lorazepam?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
Avatar m tn
Blank
Paxiled commented on  Herbs and Spices Low...
3 hrs ago
4059843 tn?1465214932
Blank
mishymoshymarcy Tell me there is more to li... Comment
7 hrs ago
1236893 tn?1408490528
Blank
Herbs and Spices Lower Triglycerid...
17 hrs ago by gymdandee
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar m tn
Blank
Paxiled
Arlington, VA
Avatar m tn
Blank
LRon
MI
675718 tn?1449992146
Blank
drifter0213
El Paso, TX
Avatar f tn
Blank
Gemfly
973741 tn?1342346373
Blank
specialmom
1530171 tn?1448133193
Blank
TheLightSeeker
London, ON
Anxiety Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Anxiety Answerers
Avatar m tn
Blank
Paxiled
Arlington, VA
Avatar m tn
Blank
LRon
MI
675718 tn?1449992146
Blank
drifter0213
El Paso, TX
Avatar f tn
Blank
Gemfly
973741 tn?1342346373
Blank
specialmom
1530171 tn?1448133193
Blank
TheLightSeeker
London, ON